# SDR 2022FA0000618

- Difficulty date: October 21, 2022
- Submitted: October 17, 2022
- Operation: General aviation
- Aircraft: N7374E
- Make and model: Cessna 172N
- Aircraft serial: 17272098
- Aircraft time: 5,095 hours
- Engine: Lyc O360A4M
- Engine time: 646 hours
- System (JASC): 7800 · Engine Exhaust System
- Part: Muffler
- Part number: 175400125
- Part serial: NA
- Condition: Cracked
- Location: Engine
- Part time: 81 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

NEWLY "OVERHAULED" MUFFLER CRACKED AFTER ONLY 81.3 HOURS OF OPERATION. VISIBLE INDICATION OF FAILURE WAS EXHAUST SOOT ON THE EXTERIOR OF THE MUFFLER SHROUD. MUFFLER WAS SOLD AS OVERHAULED WITH FORM 8130-3 AND WORK ORDER WHILE ALL PARTS APPEARED TO BE MANUFACTURED AS NEW. ORIGINAL (FAILED) MUFFLER TAILPIPE GUSSET WELDING IN THE AREA OF CRACK DIFFERED SLIGHTLY FROM THE REPLACEMENT MUFFLER WHICH HAD ADDITIONAL WELDING.
